| Catalog Number |
22-4038 |
| Medical Device Problem Code |
Detachment of Device or Device Component (2907)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
09/15/2025
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that during a procedure, it was noticed that the metal piece on the firstpass suture capture fell off the device.The procedure was resumed, using an equivalent s+n back-up.It is unknown if there was a delay.No further complications were reported.
Additional Manufacturer Narrative
H11: internal complaint reference: (b)(4).H3, h6: this complaint was opened by smith+nephew to document a product problem associated with a smith+nephew device.The reported problem relates to known inherent device and/or procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are conservatively submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
Additional Manufacturer Narrative
H11, h3, h6: the reported device was not returned to the designated complaint unit for independent evaluation.However, an image evaluation was performed and found one picture of the jaw next to a broken piece of metal.The second picture shows the packaging of the device with the lot number on it.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.The root cause of the reported event could not be determined since findings cannot lead to a clear cause of the reported event.Factors that could have contributed to the reported event include (application of unintended inappropriate or excessive force to the device).Based on this investigation, the need for corrective action is not indicated.
Additional Manufacturer Narrative
H11: internal complaint reference: case- (b)(4).B5 and h6 updated.
Event or Problem Description
It was reported that during a procedure, it was noticed that the metal piece on the firstpass suture capture fell off the device.The piece fell into the patient and was retrieved with a grasper.The procedure was resumed, after a no-significant delay using an equivalent s+n back-up.No further complications were reported.
Additional Manufacturer Narrative
H11: h3, h6: the reported device was received for evaluation.A visual evaluation showed the device was not returned with any original packaging.The suture capture has been disconnected from the upper jaw.The suture capture was not returned.Bio debris is present.No other visual deficiencies.A functional evaluation showed pulling the lever will close and lock the jaw.Pulling the lever and trigger simultaneously will deploy the suture passer needle.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.The root cause of the reported event could not be determined since findings cannot lead to a clear cause of the reported event.Factors that could have contributed to the reported event include (application of unintended inappropriate or excessive force to the device).Based on this investigation, the need for corrective action is not indicated.